Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 77, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 29, 1997, 1:05 AM EST for Meigs County, Rhea County, Tennessee. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 1997, 1:05 AM EST (06:05 UTC)
- Expired
- Mar 29, 1997, 1:30 AM EST
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Meigs County, TN, Rhea County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 1:06 AM EST | Hail 4 | E Part Of County, TN | |
| Mar 29, 1:20 AM EST | Hail 1.75 | N Part Of County, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 10:45 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 290607 RRA SVRMRX TNC121-143-290630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 105 AM EST SAT MAR 29 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TENNESSEE ...MEIGS COUNTY...RHEA COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF DECATUR. THIS STORM WILL MOVE ACROSS DECATUR BY 115 AM EST. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:30 PM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 28, 8:30 PM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 830 PM EST FRI MAR 28 1997 ALLS QUIET IN E TN...FOR NOW. KOHX 88D AND SPC MESOSCALE DISCUSSIONS PAINT OMINOUS PICTURE FOR MY CWA LATER TON/EARLY AM HRS SAT. STUBBORN WARM FNT GRAD LOSING ITS GRIP ON E TN W/LOW CLDS STILL HANGING IN AT CSV AND CHA. AS SW WINDS CONT TO STRENGTHEN...XPCT THESE LOW CLDS TO LIFT. TRI TEMP CLOSE TO FCST LOW...BUT DONT THINK IT WL FALL MUCH MORE AND WL PROB RISE ONCE SW WINDS KICK IN. TEMPS ACRS REST OF CWA PROB WONT FALL MUCH MORE EITHER. STRONG WINDS HAVE NOT YET KICKED IN...BUT PROB WILL IN NEXT FEW HRS. FOR NOW...AM WAITING FOR INEVITABLE WATCH TO BE ISSUED FOR E TN. NO CHGS TO RECOMMEND AT THIS POINT. HSA
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 11:15 PM EST | Severe Thunderstorm Warning | MRX | Fentress | 45 min |
| Mar 28, 11:26 PM EST | Severe Thunderstorm Warning | MRX | Anderson | 49 min |
| Mar 28, 11:39 PM EST | Severe Thunderstorm Warning | MRX | Morgan | 21 min |
| Mar 28, 11:58 PM EST | Severe Thunderstorm Warning | MRX | Morgan | 32 min |
| Mar 29, 12:07 AM EST | Severe Thunderstorm Warning | MRX | Knox | 53 min |
| Mar 29, 12:11 AM EST | Tornado Warning | MRX | Knox | 34 min |
| Mar 29, 12:17 AM EST | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 43 min |
| Mar 29, 12:26 AM EST | Severe Thunderstorm Warning | MRX | Campbell | 49 min |
| Mar 29, 12:39 AM EST | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 51 min |
| Mar 29, 12:42 AM EST | Severe Thunderstorm Warning | MRX | Hamilton | 63 min |
| Mar 29, 1:12 AM EST | Severe Thunderstorm Warning | MRX | McMinn | 33 min |
| Mar 29, 1:33 AM EST | Tornado Warning | MRX | Bradley | 27 min |
| Mar 29, 1:42 AM EST | Severe Thunderstorm Warning | MRX | Polk | 48 min |
| Mar 29, 2:01 AM EST | Tornado Warning | MRX | Polk | 29 min |
| Mar 29, 2:17 AM EST | Tornado Warning | MRX | Bradley | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.